MAUDE Adverse Event Report: COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Multiple unused devices from different lot numbers were returned.With the used device from mdr reference #: 1820334-2023-00496.Upon inspection of lot#: 15293394, it was determined, that the blue rhino dilator advanced over the safety ridge of the guiding catheter.This device did not make patient contact.And no adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
E3- occupation: (b)(6).G4- pma/510(k) #: k193133.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr, part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.On (b)(6) 2023, multiple blue rhino g2-multi percutaneous tracheostomy introducer trays (rpn: c-ptisy-100-hc-g-na) from different lot numbers were returned cook from university of new mexico hospital (united states).During inspection of the unused returned device from lot 15293394, cook found that the blue rhino dilator advanced over the safety ridge of the white guiding catheter.Reviews of documentation including the complaint history, device history record (dhr), manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection and functional test of the returned device, were conducted during the investigation.One unused device was returned to cook for evaluation.Dimensional verification of the white guiding catheter¿s safety ridge determined the safety ridge was too small per the appropriate gage check.A complaint awareness form was sent to production informing them of this failure.Cook has concluded that the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 15293394 and the related subassembly lots revealed no relevant non-conformances.A database search for complaints on the reported lot found one additional complaint from the same user facility.Additional subassembly lots made by the relevant operators from 14nov-17nov2022 were reviewed and revealed related non-conformances for "safety ridge too small" in which the non-conforming product was scrapped.No other complaints were noted from the final lots.There are 100% inspections in place to identify this failure.The device failure analysis confirmed this device is non-conforming.However, based on the device master record and device history record, there is no indication additional devices were manufactured out of specification.There is no evidence of additional non-conforming material in house or in the field.Cook also reviewed the product labeling.The product ifu, [c_t_ptisgi2_rev0] ¿blue rhino g2-multi percutaneous tracheostomy introducer,¿ provides the following information to the user related to the reported failure mode: warnings ¿exercise care to ensure that the components used in each step are properly positioned within the trachea.Improper placement of the components may lead to potentially life-threatening injury.Anatomic anomalies may make the procedure difficult to perform.The presence of anomalous blood vessels may cause excessive bleeding during the procedure.¿ precautions ¿an ultrasound evaluation of the patient¿s neck prior to the procedure may aid in identification of anatomical variances.Maintain safety positioning marks of the wire guide, guiding catheter and dilator during dilating procedure to prevent trauma to posterior wall of the trachea.¿ instrucitons for use tracheostomy procedure ¿15.-while maintaining the visual reference points and positioning relationships of the wire guide, guiding catheter and dilator, advancing them as a unit to the skin level mark on the blue rhino g2-multi dilator.16.- note: the wire guide must always lead the dilator and the guiding catheter assembly to prevent possible trauma to the posterior tracheal wall during dilation.Care should be taken to keep the guiding catheter assembly properly aligned with the mark on the proximal portion of the wire guide.This will ensure that the tip of the guiding catheter assembly does not advance beyond the distal tip of the wire guide into the trachea.¿ based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that manufacturing deficiencies contributed to this event.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17020218
Report Number1820334-2023-00672
Device Sequence Number15298276
Product Code JOH
UDI-Device Identifier00827002577039
UDI-Public(01)00827002577039(17)250831(10)15293394
Combination Product (Y/N)Y
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberN/A
Device Catalogue NumberC-PTISY-100-HC-G-NA
Device Lot Number15293394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown